Alert archive / Wisconsin / Small Craft Advisories in 2013
Small Craft Advisory 40, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Apr 5, 2013, 3:48 PM CDT. It took effect at Apr 6, 2013, 7:00 AM CDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2013, 3:48 PM CDT (20:48 UTC)
- In effect from
- Apr 6, 2013, 7:00 AM CDT
- Expired
- Apr 7, 2013, 7:00 AM CDT
- In force
- 24 hr
- Issued by
- NWS Milwaukee, WI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Apr 5, 3:37 PM CDT, 11 minutes earlier.
Area forecast discussion, Apr 5, 3:37 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
337 PM CDT FRI APR 5 2013
.SHORT TERM...
TONIGHT AND SATURDAY...FORECAST CONFIDENCE MEDIUM TO HIGH
A GOOD SLUG OF WARM ADVECTION ALOFT WILL MOVE THROUGH THE AREA THIS
EVENING AND OVERNIGHT. ALREADY SEEING QUITE A BIT OF RETURNS ON
RADAR UPSTREAM. BIG ISSUE WITH THE PRECIP TONIGHT IS HOW MUCH OF THE
LOW LEVEL DRY AIR CAN BE OVERCOME. A LOT OF THE UPSTREAM OBS ARE NOT
CURRENTLY REPORTING PRECIP. THINK BEST CHANCE WILL BE ACROSS THEN
NORTH TONIGHT WHERE SATURATION WILL BE DEEPER. DRY AIR WILL HELP
TEMPS COOL AS THE COLUMN SATURATES...SO EXPECTING ANY PRECIP TO BE
IN THE FORM OF SNOW. COULD SEE SOME LIGHT ACCUMULATIONS IN THE
NORTH...GENERALLY ONE HALF INCH OR LESS.
SOUTH TO SOUTHWEST WINDS AHEAD OF AN APPROACHING COLD FRONT WILL
WARM THINGS UP NICELY TOMORROW. WOULD GO EVEN HIGHER WITH
TEMPS...BUT EXPECTING MOSTLY CLOUDY SKIES THROUGH THE DAY. EITHER
WAY THOUGH...ABOVE NORMAL HIGHS EXPECTED. WILL BE QUITE
BREEZY...WITH GUSTS OF 30 TO 40 MPH POSSIBLE.
IT SHOULD BE MAINLY DRY LATE TONIGHT INTO SATURDAY MORNING...WITH
PRECIP CHANCES INCREASING FROM THE WEST AS THE COLD FRONT
APPROACHES. STILL SEEING A BIT OF INSTABILITY IN SOUNDINGS...SO LEFT
SOME MENTION OF THUNDER FOR THE AFTERNOON.
SATURDAY NIGHT THROUGH MONDAY...FORECAST CONFIDENCE MEDIUM
COLD FRONTAL PASSAGE EXPECTED SATURDAY EVENING AS LOW TRACKS FROM
CENTRAL WI TO SE ONTARIO CANADA BY 12Z SUN. SHORTWAVE TROUGH WILL
AID FRONTOGENESIS AND LIFT ALONG THE FRONT TO GENERATE NUMEROUS
SHOWERS AND POSSIBLY A TSTORM. ONLY WEAK COLD ADVECTION TO FOLLOW
THE COLD FRONT WITH HIGH PRESSURE SETTLING OVER WI FOR SUN.
SEASONAL TEMPS EXPECTED FOR SUNDAY BUT COOLER THAN NORMAL NEAR THE
LAKE VIA LAKE BREEZE.
MODELS DIFFER ON TIMING AND PLACEMENT OF A SHORTWAVE TROUGH AND
WAVE OF SFC LOW PRESSURE TRACKING FROM THE CENTRAL PLAINS THROUGH
SRN WI OR NRN IL FOR LATE SUNDAY NIGHT AND MONDAY. BELIEVE THIS FEATURE
WILL BE RESPECTABLE SIMILAR TO THE ECMWF AND NAM AND TOOK A
CONSENSUS OF THE TWO ON TIMING. A 40-50 KT SLY LLJ AND ASSOCIATED
LOW TO MID LEVEL WARM ADVECTION AND FRONTOGENESIS WILL BE AIDED
ALOFT BY PVA TO GENERATE A FAIRLY LARGE AREA OF MDT RAINFALL. WENT
WITH TOTAL QPF OF 0.40-0.60 INCHES AT THIS TIME. IF WAVE OF LOW
PRESSURE TRACKS DIRECTLY OVER SRN WI...50 DEGREE HIGHS ARE
EXPECTED FOR MOST AREAS.
.LONG TERM...
MONDAY NIGHT THROUGH FRIDAY...FORECAST CONFIDENCE LOW
MODELS STILL DIFFER ON EVOLUTION AND TIMING OF A LARGE POLAR
TROUGH AND ASSOCIATED CYCLOGENESIS THAT WILL TRACK FROM THE 4
CORNERS REGION MON NT TOWARD THE GREAT LAKES LATER IN THE WEEK.
A STRONG WARM FRONT WILL EXTEND WELL EWD FROM THE LOW AND LIFT NWD
THROUGH THE CENTRAL USA TOWARD THE GREAT LAKES. PLENTY OF GULF
MOIUSTURE WILL BE AVAILABLE TO THIS SYSTEM AND THUS HAVE 40-60
PERCENT CHANCES OF RAIN IN THE FORECAST FOR TUE-THU. CANNOT
COMPLETELY RULE OUT SOME SNOW AS WELL. WEAK HIGH PRESSURE WILL
FOLLOW THE LOW PRESSURE SYSTEM FOR FRIDAY.
&&
.AVIATION/00Z TAFS/...
EXPECTING SOME LIGHT PRECIP TONIGHT...MAINLY NORTH OF A MADISON TO
MILWAUKEE LINE. THINKING NOW THAT THE PRECIP WILL MAINLY BE IN THE
FORM OF SNOW.
OPTED TO LEAVE WIND SHEAR MENTION OUT OF THE TAFS...AS WINDS AT THE
SFC PICK UP IN TANDEM WITH WINDS ALOFT LATE TONIGHT INTO SATURDAY
MORNING. BREEZY SOUTH TO SOUTHWEST WINDS THEN EXPECTED DURING THE
DAY SATURDAY AHEAD OF AN APPROACHING LOW AND COLD FRONT. WILL LIKELY
SEE RAIN SHOWERS BY AFTERNOON...WITH A RUMBLE OR TWO OF THUNDER NOT
OUT OF THE QUESTION.
.MARINE...
SOUTH TO SOUTHWEST WINDS WILL PICK UP TOMORROW AHEAD OF AN
APPROACHING COLD FRONT. GUSTS TO 35 KNOTS ARE POSSIBLE FROM PORT
WASHINGTON SOUTHWARD...SO OPTED FOR A GALE WARNING FOR THE PERIOD OF
STRONGEST WINDS TOMORROW AFTERNOON. WITH ONSHORE OR ALONG SHORE
WINDS LASTING A BIT LONGER IN THE NORTH...AND A BIT LESS MIXING
POSSIBLE...OPTED TO JUST GO WITH A SMALL CRAFT ADVISORY FROM PORT
WASHINGTON TO SHEBOYGAN. STARTED THE SOUTHERN ZONES WITH A SMALL
CRAFT ADVISORY AS WINDS RAMP UP IN THE MORNING. WILL SEE WAVES BUILD
TO 6 TO 9 FEET TOMORROW...WINDING DOWN IN THE EVENING AND OVERNIGHT
UNDER OFFSHORE WINDS.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY FROM 7 AM TO NOON CDT SATURDAY FOR
LMZ644>646.
GALE WARNING FROM NOON TO 8 PM CDT SATURDAY FOR LMZ644>646.
SMALL CRAFT ADVISORY FROM 7 AM SATURDAY TO 7 AM CDT SUNDAY FOR
LMZ643.
&&
TONIGHT/SATURDAY AND AVIATION/MARINE...DDV
SATURDAY NIGHT THROUGH FRIDAY...GEHRINGHazardous weather outlook, Apr 5, 3:58 AM CDT, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 358 AM CDT FRI APR 5 2013 WIZ046-047-051-052-056>060-062>072-060900- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 358 AM CDT FRI APR 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED IN THE NEXT SEVEN DAYS. LMZ643>646-060900- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 358 AM CDT FRI APR 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NORTHEAST WINDS AND WAVES WILL APPROACH SMALL CRAFT ADVISORY CRITERIA THIS MORNING AND EARLY AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WINDS AND WAVES WILL LIKELY REACH SMALL CRAFT ADVISORY CRITERIA ON SATURDAY AND SATURDAY NIGHT AS LOW PRESSURE MOVES EAST ACROSS CENTRAL WISCONSIN. BREEZY SOUTHEAST WINDS WILL RESULT IN HIGH WAVES. THE WINDS WILL THEN SHIFT TO THE SOUTHWEST LATER SATURDAY. A FEW GUSTS MAY REACH GALE CRITERIA SATURDAY. HENTZ WWW.WEATHER.GOV/MKX
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 3:48 PM CDT | Gale Warning | MKX | 30 hr |
Nearby
Small Craft Advisories in Wisconsin, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.